Coumarin-induced skin necrosis following heparin-induced thrombocytopenia and thrombosis - A case report

Adi Shahak, Emõke Pósán, G. Szűcs, János Rigó, Z. Boda

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

A severe thrombotic thrombocytopenic status, induced by heparin in a sixty-nine-year-old woman undergoing total hip joint arthroplasty, was treated by switching the anticoagulant therapy to coumarin, which induced skin necrosis. There appeared to be a possible causal relation between the severe immune reaction to heparin and the condition that predisposed to skin necrosis in the presence of coumarin. In patients who express a strong immune response to heparin, a different anticoagulant approach other than use of coumarin congeners appears to be justified.

Original languageEnglish
Pages (from-to)725-727
Number of pages3
JournalAngiology
Volume47
Issue number7
Publication statusPublished - 1996

Fingerprint

Thrombocytopenia
Heparin
Thrombosis
Necrosis
Anticoagulants
Skin
Hip Joint
Arthroplasty
coumarin
Therapeutics

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Coumarin-induced skin necrosis following heparin-induced thrombocytopenia and thrombosis - A case report. / Shahak, Adi; Pósán, Emõke; Szűcs, G.; Rigó, János; Boda, Z.

In: Angiology, Vol. 47, No. 7, 1996, p. 725-727.

Research output: Contribution to journalArticle

@article{bc9c9d1363e54dedb7cc03b86b0dcf35,
title = "Coumarin-induced skin necrosis following heparin-induced thrombocytopenia and thrombosis - A case report",
abstract = "A severe thrombotic thrombocytopenic status, induced by heparin in a sixty-nine-year-old woman undergoing total hip joint arthroplasty, was treated by switching the anticoagulant therapy to coumarin, which induced skin necrosis. There appeared to be a possible causal relation between the severe immune reaction to heparin and the condition that predisposed to skin necrosis in the presence of coumarin. In patients who express a strong immune response to heparin, a different anticoagulant approach other than use of coumarin congeners appears to be justified.",
author = "Adi Shahak and Em{\~o}ke P{\'o}s{\'a}n and G. Szűcs and J{\'a}nos Rig{\'o} and Z. Boda",
year = "1996",
language = "English",
volume = "47",
pages = "725--727",
journal = "Angiology",
issn = "0003-3197",
publisher = "SAGE Publications Inc.",
number = "7",

}

TY - JOUR

T1 - Coumarin-induced skin necrosis following heparin-induced thrombocytopenia and thrombosis - A case report

AU - Shahak, Adi

AU - Pósán, Emõke

AU - Szűcs, G.

AU - Rigó, János

AU - Boda, Z.

PY - 1996

Y1 - 1996

N2 - A severe thrombotic thrombocytopenic status, induced by heparin in a sixty-nine-year-old woman undergoing total hip joint arthroplasty, was treated by switching the anticoagulant therapy to coumarin, which induced skin necrosis. There appeared to be a possible causal relation between the severe immune reaction to heparin and the condition that predisposed to skin necrosis in the presence of coumarin. In patients who express a strong immune response to heparin, a different anticoagulant approach other than use of coumarin congeners appears to be justified.

AB - A severe thrombotic thrombocytopenic status, induced by heparin in a sixty-nine-year-old woman undergoing total hip joint arthroplasty, was treated by switching the anticoagulant therapy to coumarin, which induced skin necrosis. There appeared to be a possible causal relation between the severe immune reaction to heparin and the condition that predisposed to skin necrosis in the presence of coumarin. In patients who express a strong immune response to heparin, a different anticoagulant approach other than use of coumarin congeners appears to be justified.

UR - http://www.scopus.com/inward/record.url?scp=0030016190&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0030016190&partnerID=8YFLogxK

M3 - Article

C2 - 8686970

AN - SCOPUS:0030016190

VL - 47

SP - 725

EP - 727

JO - Angiology

JF - Angiology

SN - 0003-3197

IS - 7

ER -